Applied Mathematics and Mechanics

, Volume 30, Issue 3, pp 391–401

Initial value problem for a class of fourth-order nonlinear wave equations

  • Guo-wang Chen (陈国旺)
  • Chang-shun Hou (侯长顺)
Article

Abstract

In this paper, existence and uniqueness of the generalized global solution and the classical global solution to the initial value problem for a class of fourth-order nonlinear wave equations are studied in the fractional order Sobolev space using the contraction mapping principle and the extension theorem. The sufficient conditions for the blow up of the solution to the initial value problem are given.

Key words

fourth-order nonlinear wave equation initial value problem global solution blow up of solution 

Chinese Library Classification

O175.29 O175.27 

2000 Mathematics Subject Classification

35L30 35G25 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Zhu, Weiqui. Nonlinear waves in elastic rods (in Chinese). Acta Mechanica Solida Sinica 1(2): 247–253 (1980)Google Scholar
  2. [2]
    Zhuang, Wei and Yang, Guitong. Propagation of solitary waves in the nonlinear rods. Applied Mathematics and Mechanics (English Edition) 7(7), 615–626 (1986) DOI: 10.1007/BF01895973MATHCrossRefGoogle Scholar
  3. [3]
    Zhang, Shanyuan and Zhuang, Wei. Strain solitary waves in the nonlinear rods (in Chinese). Acta Mechanica Sinia 20(1), 58–66 (1998)MathSciNetGoogle Scholar
  4. [4]
    Makhankov, V. G. Dynamics of classical solition (in non-integrable systems). Physics Reports, Phys. Lett. C 35(1), 1–128 (1978)CrossRefMathSciNetGoogle Scholar
  5. [5]
    Liu, Y. Existence and blow up of solution of a nonlinear Pochhammer-Chree equation. Indiana Univ. Math. J. 45(3), 797–816 (1996)MATHMathSciNetGoogle Scholar
  6. [6]
    Dé Godefrog, Akmel. Blow up of solutions of a generalized Boussinesq equation. IMA Journal of Applied Mathematics 60(1), 123–138 (1998)CrossRefMathSciNetGoogle Scholar
  7. [7]
    Liu, Y. Strong instability of solitary-waves solutions of a generalized Boussinesq equation. Journal of Differential Equations 164(2), 223–239 (2000)MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    Constantin, Adrian and Molinet, Luc. The initial value problem for a generalized Boussinesq equation. Differential and Integral Equations 15(9), 1061–1072 (2002)MATHMathSciNetGoogle Scholar
  9. [9]
    Chen, Guowang and Wang, Shubin. Existence and nonexistence of global solution for the generalized IMBq equation. Nonlinear Analysis TMA 36(8), 961–980 (1999)CrossRefGoogle Scholar
  10. [10]
    Wang, Shubin and Chen, Guowang. Small amplitude solutions of the generalized IMBq equation. J. Math. Anal. 274(2), 846–866 (2002)MATHCrossRefMathSciNetGoogle Scholar
  11. [11]
    Chen, Guowang and Wang, Shubin. Existence and nonexistence of global solution for nonlinear hyperbolic equations of higher order. Comment. Math. Univ. Carolinae 36(3), 475–487 (1995)MATHGoogle Scholar
  12. [12]
    Chen, Xiangying. Existence and nonexistence of the global solutions for nonlinear evolution equation of fourth-order. Appl. Math. J. Chinese Univ. Ser. B 16(3), 251–258 (2001)MATHCrossRefMathSciNetGoogle Scholar
  13. [13]
    Chen, Xiangying and Chen, Guowang. Asymptotic behavior and blow up of solutions to a nonlinear evolution equation of fourth-order. Nonlinear Analysis TMA 68(4), 892–904 (2008)MATHCrossRefGoogle Scholar
  14. [14]
    Wang, Shubin and Chen, Guowang. Cauchy problem of the generalized double dispersion equation. Nonlinear Analysis TMA 64(1), 159–173 (2006)MATHCrossRefGoogle Scholar
  15. [15]
    Levine, H. A. Some additional remarks on the nonexistence of global solutions to nonlinear wave equations. SIAM J. Math. Anal. 5(1), 138–146 (1974)MATHCrossRefMathSciNetGoogle Scholar
  16. [16]
    Liu, Y. and Xu, R. Global existence and blow up of solutions for Cauchy problem of generalized Boussinesq equation. Physica D 237(6), 721–731 (2008)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Shanghai University and Springer-Verlag GmbH 2009

Authors and Affiliations

  • Guo-wang Chen (陈国旺)
    • 1
  • Chang-shun Hou (侯长顺)
    • 2
  1. 1.Department of MathematicsZhengzhou UniversityZhengzhouP. R. China
  2. 2.College of Mathematics and PhysicsHenan University of TechnologyZhengzhouP. R. China

Personalised recommendations